Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 33, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at May 11, 2008, 2:26 PM EDT for 6 counties in Florida. It took effect at May 12, 2008, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2008, 2:26 PM EDT (18:26 UTC)
- In effect from
- May 12, 2008, 12:00 PM EDT
- Expired
- May 12, 2008, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 331 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 111826 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 226 PM EDT SUN MAY 11 2008 ...MUCH DRIER AIR EXPECTED MONDAY BEHIND A COOL FRONT.. FLZ041-044>046-053-058-144-130000- /O.UPG.KMLB.FW.A.0029.080512T1600Z-080512T2300Z/ /O.NEW.KMLB.FW.W.0033.080512T1600Z-080513T0000Z/ /O.NEW.KMLB.FW.A.0030.080513T1700Z-080513T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 226 PM EDT SUN MAY 11 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT MONDAY... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM EDT MONDAY. THIS REPLACES THE FIRE WEATHER WATCH WHICH HAD BEEN IN EFFECT MONDAY. A NEW FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. BEHIND A COLD FRONT WHICH IS FORECAST TO PUSH THROUGH EAST CENTRAL FLORIDA LATE TONIGHT...VERY DRY AIR IS EXPECTED TO PUSH INTO THE AREA MONDAY THROUGH TUESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ047-141-147-130000- /O.UPG.KMLB.FW.A.0029.080512T1600Z-080512T2300Z/ /O.NEW.KMLB.FW.W.0033.080512T1600Z-080513T0000Z/ SOUTHERN BREVARD-COASTAL VOLUSIA-NORTHERN BREVARD- 226 PM EDT SUN MAY 11 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM EDT MONDAY. THIS REPLACES THE FIRE WEATHER WATCH THAT HAD BEEN IN EFFECT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ054-130000- /O.NEW.KMLB.FW.W.0033.080512T1600Z-080513T0000Z/ /O.NEW.KMLB.FW.A.0030.080513T1700Z-080513T2300Z/ INDIAN RIVER- 226 PM EDT SUN MAY 11 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT MONDAY... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM EDT MONDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. BEHIND A COLD FRONT WHICH IS FORECAST TO PUSH THROUGH EAST CENTRAL FLORIDA LATE TONIGHT...VERY DRY AIR IS EXPECTED TO PUSH INTO THE AREA MONDAY THROUGH TUESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ059-064-130000- /O.NEW.KMLB.FW.W.0033.080512T1600Z-080513T0000Z/ ST. LUCIE-MARTIN- 226 PM EDT SUN MAY 11 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM EDT MONDAY. BEHIND A COLD FRONT WHICH IS FORECAST TO PUSH THROUGH EAST CENTRAL FLORIDA LATE TONIGHT...VERY DRY AIR IS EXPECTED TO PUSH INTO THE AREA ON MONDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS82 KMLB 121917 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 317 PM EDT MON MAY 12 2008 FLZ054-130000- /O.CAN.KMLB.FW.A.0030.080513T1700Z-080513T2300Z/ /O.CON.KMLB.FW.W.0033.000000T0000Z-080513T0000Z/ INDIAN RIVER- 317 PM EDT MON MAY 12 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH FOR TUESDAY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE FIRE WEATHER WATCH. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ041-044>046-053-058-144-130000- /O.UPG.KMLB.FW.A.0030.080513T1700Z-080513T2300Z/ /O.NEW.KMLB.FW.W.0034.080513T1700Z-080513T2300Z/ /O.CON.KMLB.FW.W.0033.000000T0000Z-080513T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 317 PM EDT MON MAY 12 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. VERY DRY AIR IS EXPECTED TO LINGER OVER THE INTERIOR OF EAST CENTRAL FLORIDA THROUGH TUESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ047-059-064-141-147-130000- /O.CON.KMLB.FW.W.0033.000000T0000Z-080513T0000Z/ SOUTHERN BREVARD-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 317 PM EDT MON MAY 12 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS82 KMLB 121925 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 325 PM EDT MON MAY 12 2008 FLZ041-044>046-053-058-144-130900- /O.CON.KMLB.FW.W.0033.000000T0000Z-080513T0000Z/ /O.CON.KMLB.FW.W.0034.080513T1700Z-080513T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 325 PM EDT MON MAY 12 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT TUESDAY... VERY DRY AIR IS EXPECTED TO LINGER OVER THE INTERIOR OF EAST CENTRAL FLORIDA THROUGH TUESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ047-054-059-064-141-147-130000- /O.CON.KMLB.FW.W.0033.000000T0000Z-080513T0000Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 325 PM EDT MON MAY 12 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... VERY LOW RH CONDITIONS AND DRY WESTERLY WINDS WILL KEEP CRITICALLY LOW RH VALUES IN PLACE ONE TO TWO HOURS PAST DARK. A SEA BREEZE IS FORECAST TO DEVELOP ALONG THE EAST COAST TUESDAY AFTERNOON. ONSHORE FLOW WILL PREVENT CRITICALLY LOW RH CONDITIONS FROM OCCURRING ALONG THE COASTAL AREAS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 11, 10:20 AM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, May 11, 10:20 AM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1020 AM EDT SUN MAY 11 2008
.DISCUSSION...
MORNING FOG HAS LIFTED...THOUGH A LOW STRATOCU DECK CONTINUES TO
ADVECT ACROSS MUCH OF THE CWA. MORNING SOUNDINGS SHOW VERY LITTLE
MOISTURE ABV H90 WHILE A VERY STRONG W/SW FLOW PREVAILS OVER THE
DEEP S. STRONG STORM SYSTEM CENTERED NEAR CHICAGO WILL PULL A COLD
FRONT INTO THE WRN FL PANHANDLE THIS AFTN...WHILE A STORM COMPLEX
OVER GA MOVES INTO THE SW ATLC. THE COMPLEX REPRESENTS THE LIONS
SHARE OF MOISTURE AND ENERGY ASSOCIATED WITH THE FRONT AND WILL NOT
AFFECT THE CENTRAL PENINSULA.
SHRA/TSRAS PSBL THIS AFTN AS THE FRONT APPROACHES. HOWEVER... THE
STRONG SW FLOW ALOFT WILL OVERPOWER ANY HOPES FOR AN EAST COAST SEA
BREEZE WHILE THE DRY AIR ALOFT WILL NOT SUPPORT ANYTHING GREATER
THAN ISOLD COVERAGE. OVERALL THE ZONE FCST LOOKS GOOD. HOWEVER...A
LAKE WIND ADVISORY MAY BE REQUIRED SHOULD SFC WINDS INCREASE MUCH
BEYOND THEIR CURRENT SPEEDS.
&&
.AVIATION...
VFR ALL SITES...SFC WND G25KTS THRU 12/00Z.
&&
.MARINE...
W/SW WINDS AT BUOY009/012 HAVE PICKED UP TO 15-20KTS AND ARE
GENERATING CHOPPY 2-4FT SEAS. GEOSTROPHIC APPROXIMATION CHARTS
INDICATE THE CURRENT PGRAD WILL SUPPORT UP TO 20KTS. CONDITIONS NOT
EXPECTED TO IMPROVE AS THE PGRAD CONTINUES TO TIGHTEN AHEAD OF THE
APPROACHING FRONTAL BOUNDARY. WILL ADD ROUGH SEAS INTO THE
CAUTIONARY STATEMENT WITH THE MORNING UPDATE.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY FOR WINDS FROM 8 PM THIS EVENING TO 7 PM
EDT MONDAY FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN
INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM
VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM
OFFSHORE.
&&
BRAGAW/CRISTALDIHazardous weather outlook, May 11, 1:10 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 110 PM EDT SUN MAY 11 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-112000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 110 PM EDT SUN MAY 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...HIGH WIND IMPACT... SUSTAINED WEST-SOUTHEAST WINDS BETWEEN 20 AND 25 MPH WILL GUST AS HIGH AS 35 MPH THIS AFTERNOON. THESE STRONG AND GUSTY WINDS WILL CREATE ROUGH AND HAZARDOUS BOATING CONDITIONS ON AREA LAKES AND THE INTRACOASTAL WATERS. ...THUNDERSTORM IMPACT... THERE WILL BE A SLIGHT CHANCE OF LIGHTNING STORMS THIS AFTERNOON AS A COLD FRONT MOVES ACROSS THE PENINSULA. THE MAIN THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND WIND GUSTS TO 35 MPH. ...WIND AND SEA IMPACT... SOUTHWEST TO WEST WINDS WILL INCREASE TO 15 TO 20 KNOTS THIS AFTERNOON. THE WINDS WILL INCREASE TO 20 KNOTS OR MORE ON THE OFFSHORE WATERS THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WEST TO NORTHWEST WINDS WILL REMAIN 20 KNOTS OR MORE ON THE OFFSHORE WATERS MONDAY. DRY AIR BEHIND THE FRONT WILL PRODUCE FIRE WEATHER CONCERNS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WIMMER/CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:05 PM EDT | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 7 hr |
| May 11, 2:26 PM EDT | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 25 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.